# SDR USAASB99131

- Difficulty date: May 26, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N577US
- Make and model: Boeing 737301
- Aircraft serial: 23742
- System (JASC): 2424 · AC Regulator
- Part: Gcu
- Part number: 915F2125
- Condition: Failed
- Location: Nr 1
- Part time: 31,841 hours
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: G, A

## Discrepancy

ALB - FL1890 - APPROX 40 MILES SOUTH ALB, CREW SMELLED SMOKE IN THE COCKPIT AND NOTICED SMOKE COMING FROM THE NR 1 GENERATOR CONTROL UNIT.  CREW DONNED OXYGEN MASKS, ACCOMPLISHED EMERGENCY CHECKLIST, PULLED NR 1 GENERATOR CONTROL UNIT OFF LINE, DECLARED AN EMERGENCY AND RETURNED TO FIELD AT ALB.  SOON AFTER THE NR 1 GENERATOR CONTROL UNIT WAS PULLED OFF LINE, THE SMOKE CLEARED AND THE FLIGHT WAS ABLE TO LAND AT ALB WITHOUT INCIDENT AND TAXI TO THE GATE ON ITS OWN POWER.  MAINTENANCE REMOVED AND REPLACED THE NR 1 GENERATOR CONTROL UNIT.  RAN NR 1 ENGINE.  ALL INDICATIONS NORMAL.  OPERATIONAL CHECK GOOD.  (M)
